Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 402, NWS Fort Worth, TX

October 28, 2000Comanche County, Hamilton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 28, 2000, 10:28 PM CDT for Comanche County, Hamilton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 28, 2000, 10:28 PM CDT (03:28 UTC)
Expired
Oct 28, 2000, 11:15 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Comanche County, TX, Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 28, 9:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 290329
SVRFTW
TXC093-193-290415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 PM CDT SAT OCT 28 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COMANCHE COUNTY IN NORTH CENTRAL TEXAS
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1115 PM CDT

* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HICO. THE STORM WAS 
  MOVING NORTHEAST AT 25 MPH. 

DOPPLER RADAR DETECTED HAIL UP TO QUARTER SIZE WITH THIS SEVERE 
THUNDERSTORM. 

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY
TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS
APPROACH.

LAT...LON 3191 9837 3176 9821 3186 9791 3202 9800

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 9:50 PM CDT, 38 minutes earlier.

Area forecast discussion, Oct 28, 9:50 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
950 PM CDT SAT OCT 28 2000

THUNDERSTORMS BECOMING BETTER ORGANIZED WITH THE MAIN PIECE OF
ENERGY TONIGHT...BUT SEVERE WEATHER AND FLASH FLOOD THREAT MINIMAL
HOWEVER...STORMS SOUTH OF I20 WILL BE MOVING INTO LESS DISTURBED AIR
NEXT COUPLE OF HOURS...SO GUSTY WIND ASSOCIATED WITH BOW ECHO STORMS
POSSIBLE FROM DALLAS TO TEMPLE. HAVE NOT INTERROGATED EVENING DATA
REAL THOROUGHLY TONIGHT...BUT EXPECT SOME DECREASE IN ACTIVITY
DURING EARLY MORNING HOURS AS THE STORMS MOVE INTO SLIGHTLY MORE
STABLE AIR IN EAST TEXAS. IN THE MEANTIME...WE WILL CONTINUE THE
FLASH FLOOD WATCH UNTIL A DECREASE IN ACTIVITY IS OBSERVED. HAVE
UPDATED ZONES SLIGHTLY TO REFLECT CURRENT TRENDS...AND WILL DO SO
AGAIN BEFORE MIDNIGHT. 03

.FTW...FLASH FLOOD WATCH TONIGHT WEST OF A BONHAM...CORSICANA...
       CAMERON LINE

In the hours before

Special weather statement, Oct 28, 4:29 PM CDT, 5 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
429 PM CDT SAT OCT 28 2000

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER THE EXTREME NORTHWEST
PART OF NORTH TEXAS TONIGHT...GENERALLY ALONG AND WEST OF A
GRAHAM...TO BRECKENRIDGE...TO CISCO LINE.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT
ALONG AND WEST OF A BONHAM...ENNIS...LAMPASAS LINE.  THIS INCLUDES
THE DALLAS/FORT WORTH METROPLEX AS WELL AS SHERMAN...GAINESVILLE...
HILLSBORO...STEPHENVILLE...JACKSBORO...AND COMANCHE.

A VIGOROUS UPPER LEVEL STORM SYSTEM OVER WEST TEXAS WAS PRODUCING
A SQUALL LINE FROM THE TEXAS PANHANDLE TO THE LOWER PECOS VALLEY.
THESE STORMS WILL SPREAD EASTWARD AS THE UPPER LEVEL SYSTEM MOVES
RAPIDLY NORTHEAST ACROSS THE SOUTHERN PLAINS TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM IN ADVANCE OF THE
SQUALL LINE AND AFFECT THE WESTERN HALF OF NORTH TEXAS PRIOR SUNSET.
IT APPEARS THAT THE SQUALL LINE WILL AFFECT LOCATIONS FROM BOWIE TO
EASTLAND BY 700 PM.  THE STORMS SHOULD REACH A BONHAM...DALLAS...
HAMILTON LINE AROUND 1000 PM.  THE LINE OF STORMS ARE EXPECTED TO
SLOW AS THEY APPROACHES EAST TEXAS AFTER MIDNIGHT.

DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN SEVERE WEATHER
THREAT FROM THE STRONGER STORMS.  FAVORABLE TURNING AND INCREASING
WIND SPEEDS WITH HEIGHT THROUGH THE VERTICAL WIND PROFILE...SUGGEST
ISOLATED ROTATING SUPERCELL THUNDERSTORMS CAPABLE OF LARGE HAIL
OR A BRIEF TORNADO.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE
POTENTIAL FOR HEAVY RAINFALL WEST OF A BONHAM...TO CORSICANA...TO
CAMERON LINE WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED.

EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS SHOULD
CONTINUE TO MONITOR ADDITIONAL STATEMENTS ISSUED BY THE NATIONAL
WEATHER SERVICE IN FORT WORTH AND BE READY FOR POSSIBLE ACTIVATION
TONIGHT.

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 7:24 PM CDTSevere Thunderstorm WarningFWDWise51 min
Oct 28, 8:56 PM CDTSevere Thunderstorm WarningFWDMontague49 min
Oct 28, 9:03 PM CDTSevere Thunderstorm WarningFWDComanche42 min
Oct 28, 9:21 PM CDTSevere Thunderstorm WarningFWDMills24 min
Oct 28, 9:47 PM CDTSevere Thunderstorm WarningFWDComanche, Mills43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.